NURS 6521 Week 6 Quiz Feedback.docx

Question 13 1 out of 1 points a nurse is instructing

This preview shows page 3 - 5 out of 7 pages.

Question 13 1 out of 1 points A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions? Response The nurse will need to caution the patient about the adverse effect of photosensitivity,
Image of page 3

Subscribe to view the full document.

Feedback: especially considering his work. He should be advised to wear protective clothing and sunglasses and to use sunscreen whenever he is outside on the job site. A complete blood cell count should be done before therapy begins but would not be needed again unless indicated. A nurse must check with the prescriber before advising a patient to decrease a drug dosage. A diet high in protein is not necessary with this drug. Question 14 1 out of 1 points A nurse is teaching a patient about his newly prescribed drug, colchicine, for gout. The nurse will instruct the patient to avoid which of the following foods? Response Feedback: High consumption of meat products and seafood increases the risk of hyperuricemia, which is the root cause of gout. Purine-rich vegetables do not increase the risk of hyperuricemia, and a high dairy intake is actually protective. Question 15 1 out of 1 points During long-term desmopressin therapy in a 48-year-old woman, it will be most important for the nurse to assess which of the following? Response Feedback: During long-term desmopressin therapy, the nurse should periodically assess the patient's nasal passages because inappropriate administration of the drug may lead to nasal ulceration. Consequently, subsequent doses may be inadequate. General skin assessment, diet, and environment are also factors that need to be assessed, but these are not as important as assessing the patient's nasal passages. Question 16 1 out of 1 points A nurse is caring for a patient who has been diagnosed with hypothyroidism. Levothyroxine (Synthroid) has been prescribed. Before the drug therapy is started, the nurse will assess for which of the following? Response Feedback: If the patient is taking anticoagulant drugs, there is a risk of a drug–drug interaction with levothyroxine that can result in an increased risk of bleeding. Therefore, the nurse should assess the patient's medical record and drug history. Bleeding times such as INR, PR, and PTT should be closely monitored if it is necessary for the two drugs to be given together. There is no evidence that an allergy to seafood, the patient's age, or hirsutism, which is excessive hair growth, would need to be assessed in this case. Question 17 1 out of 1 points A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide?
Image of page 4
Image of page 5
  • Fall '13
  • Blood sugar, Allopurinol, Dantrolene

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern